Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Periods after having an IUD removed (TMI warning!!!)

(5 Posts)
bluestarlavender Fri 26-Sep-08 16:14:27

Hi everyone,

Had a little fright in the bathroom a while ago. TMI alert - sorry!!! I popped to the bathroom to change my tampon. It's only a short walk, but I could feel I was leaking. Managed to the toilet, but I was pouring blood. Massive massive clots and it had soaked through everything even my jeans. This has never happened to me before...I mean yes, I've had a leaky tampon, but this was pretty bad with clots all over the floor.

I am worried because I had my IUD out 3 months ago and am TTC #1. Each month my periods are getting worse and worse - pain goes on longer and I am bleeding more heavily. This month is the worst I've ever had. I do bleed heavily, but never anything like this. Do you think I should go and see the GP? Has anyone else had this problem after having an IUD out?

I know it's only been 3 AFs since I had the IUD removed, but I was concerned last AF and this one is even worse. I thought AF would go back to be less painful and heavy once the IUD was out, but it's gone the other way.

Oh I should add that I don't think I've conceived in the three months. We possibility have some problems with DH's sperm...so I don't think I'm miscarrying or anything.

Any advice gratefully received!

BSL x

SubRosa Fri 26-Sep-08 19:28:16

Sorry you're suffering BSL, heavy periods are an absolute nightmare What were your periods like, prior to having the IUD in? If they weren't as heavy as they are now, then get an appointment with your GP. I have horrendously heavy periods, caused by a progesterone defiency, but they can be caused by almost anything.

If you want any more info, let me know.

AttilaTheMeerkat Fri 26-Sep-08 21:24:34

I would go and see the GP asap with a view to getting a referral to a gynae.

The cause of this should be investigated further by a gynae - do not be fobbed off by the GP with anything less.

You should be examined to see if fibroids are present as these can cause heavy bleeding.

cupcakesinthesnow Fri 26-Sep-08 21:28:45

Was it a hormone IUD (Mirena) or a normal copper type one? If the Mirena I know some have very light or no periods while using it so maybe this seems exceptionally heavy to you now you are nolonger getting the very light periods? I had a normal copper IUD removed 3 months ago and my periods have changed dramatically when I thought they would not. I had very heavy periods with the coil and now have scant periods very 3 weeks. Very odd.

I would definately see the dr just to put your mind at rest.

bluestarlavender Fri 26-Sep-08 22:13:43

Hi guys,

I had a normal copper coil. I actually had two and have had them for about eight years in total. Before the coil, my periods were a little lighter and slightly less painful than when the coil went in, but not majorly different.

Brief contraception history:
17 to 21 - I was on the pill (microgyon, minulet and marvalon)
21 to 26 - Nothing except condoms - I hated being on the pill
26 -31 - First copper IUD
31 - 34 - second IUD had it removed 3 months ago

I actually thought they would go back to be slightly lighter, but they seem to be getting heavier each month (admittedly only 3 so far). It's the heaviness and amount of clots that are scaring me. I think I'll go and see my GP on Monday. We have a walk-in clinic every weekday.

Thanks,

BSL x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now